Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 10, 2000, 10:13 PM CDT for Mower County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 10, 2000, 10:13 PM CDT (03:13 UTC)
- Expired
- Sep 10, 2000, 11:15 PM CDT
- In force
- 62 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mower County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 10, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 110315 SVRLSE MNC099-110415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1013 PM CDT SUN SEP 10 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOWER COUNTY IN SOUTHEAST MINNESOTA * UNTIL 1115 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF LYLE...OR ABOUT 7 MILES EAST OF NORTHWOOD...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR ROSE CREEK AT 1030 PM CDT NEAR ADAMS AT 1040 PM CDT NEAR GRAND MEADOW AT 1100 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. RIECK LAT...LON 4353 9316 4347 9307 4354 9249 4377 9253
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:20 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Sep 10, 3:20 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CDT SUN SEP 10 2000 PRIMARY CONCERNS...THUNDERSTORM CHANCES TONIGHT AND MONDAY AS WELL AS SEVERE WEATHER POTENTIAL. AS OF 20Z...SURFACE ANALYSIS INDICATED FRONTAL BOUNDARY EXTENDED ACROSS THE FORECAST AREA FROM ABOUT AUSTIN MN THROUGH LA CROSSE AREA AND INTO NORTHEAST WI. SOUTH OF THE FRONT...AIR MASS VERY MOIST AND UNSTABLE WITH TEMPERATURES IN THE 80S AND DEWPOINTS AROUND 70. WATER VAPOR LOOPS SHOWED SHORT WAVES MOVING ACROSS SOUTHERN CANADA AND PACIFIC NORTHWEST IN FAST ZONAL FLOW. VERY GOOD INITIALIZATION OF 12Z MODELS WITH RESPECT TO UPPER AIR AND SURFACE FEATURES. MODELS IN GENERAL AGREEMENT ON SHORT WAVE ENERGY AMPLIFYING TROUGH OVER THE NORTH CENTRAL STATES ON MONDAY... WHICH WILL DRIVE A STRONG COLD FRONT ACROSS THE UPPER MISSISSIPPI VALLEY...SETTING THE STAGE FOR POTENTIAL SEVERE WEATHER EVENT. WARM AIR ADVECTION AND STRONG THETA-E ADVECTION RETURN TONIGHT... WHICH IS EXPECTED TO INITIATE CONVECTION OVER THE FORECAST AREA. FORECAST SOUNDINGS INDICATED 2000-3000 J/KG CAPE ABOVE THE BOUNDARY LAYER...SO PLENTY OF ELEVATED INSTABILITY AVAILABLE FOR A FEW STRONG STORMS...BUT ORGANIZED SEVERE STORMS NOT ANTICIPATED. ON MONDAY...APPROACH OF AMPLIFYING UPPER LEVEL TROUGH AND ASSOCIATED UPPER LEVEL DIVERGENCE...COUPLED WITH STRONG LOW LEVEL CONVERGENCE IN VICINITY OF APPROACHING COLD FRONT ALL POINT TO SEVERE WEATHER POTENTIAL. CAPE REACHES 3500-4500 J/KG AND CONVECTIVE INHIBITION OF 50 J/KG OR BELOW. BULK RICHARDSON NUMBERS OF 45 OR GREATER SUPPORT POTENTIAL SQUALL LINE DEVELOPMENT AHEAD OF THE COLD FRONT. FRONT EXPECTED TO SWEEP OUT OF THE AREA MONDAY EVENING...TAKING THE STORMS WITH IT. TEMPERATURES FOR MONDAY STILL PROBLEMATIC DUE TO UNCERTAINTY OF CLOUD DEBRIS THAT WILL BE LEFTOVER FROM OVERNIGHT CONVECTION. FORECAST SOUNDINGS SUGGEST HIGHS WILL REACH THE LOWER TO MIDDLE 80S...EXCEPT UPPER 70S IN NORTH CENTRAL WI WHERE CLOUD COVER MAY LINGER. AIR MASS ON MONDAY WILL BE QUITE HUMID AS WELL WITH DEWPOINTS EXPECTED TO BE AROUND 70. MUCH LESS HUMIDITY AND COOLER AIR EXPECTED TUESDAY WITH HIGHS IN THE UPPER 60S TO MIDDLE 70S. THANKS TO MKX...MPX AND DMX FOR COORDINATION TODAY. .LSE...NONE. THOMPSON
In the hours before
Local storm report, Sep 10, 9:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0927 PM ALTURA MN 0.75 INCH HAIL
09/10/00 WINONA REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 9:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
936 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
<
0935 PM UTICA MN 1.75 INCH HAIL
09/10/00 WINONA REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 9:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
W
0936 PM LEWISTON MN 1.00 INCH HAIL
09/10/00 WINONA REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 9:39 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
939 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
9
0938 PM LEWISTON MN 1.25 INCH HAIL
09/10/00 WINONA REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 9:49 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
949 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0944 PM LEWISTON MN 2.00 INCH HAIL
09/10/00 WINONA REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 10:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1005 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1002 PM WINONA MN 1.00 INCH HAIL
09/10/00 WINONA REPORTED BY LOCAL SPOTTER
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:02 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 58 min |
| Sep 10, 8:47 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 58 min |
| Sep 10, 8:49 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 56 min |
| Sep 10, 9:42 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 63 min |
| Sep 11, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 59 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.